Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 736, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 25, 2016, 3:39 PM CDT for Payne County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2016, 3:39 PM CDT (20:39 UTC)
- Expired
- Aug 25, 2016, 4:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Payne County, OK
The radar
The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted.
136
WUUS54 KOUN 252039
SVROUN
OKC119-252115-
/O.NEW.KOUN.SV.W.0736.160825T2039Z-160825T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
339 PM CDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PAYNE COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 415 PM CDT
* AT 338 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
GLENCOE...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INGALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3622 9682 3616 9682 3616 9676 3612 9672
3607 9689 3610 9694 3614 9694 3625 9686
3625 9684
TIME...MOT...LOC 2038Z 232DEG 15KT 3613 9689
HAIL...0.75IN
WIND...60MPH
$$
KURTZ1 follow-up statement
582
WWUS54 KOUN 252109
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
409 PM CDT THU AUG 25 2016
OKC119-252118-
/O.EXP.KOUN.SV.W.0736.000000T0000Z-160825T2115Z/
PAYNE OK-
409 PM CDT THU AUG 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PAYNE COUNTY WILL
EXPIRE AT 415 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
EASTERN PAYNE COUNTY.
LAT...LON 3622 9682 3616 9682 3616 9676 3612 9672
3607 9689 3610 9694 3614 9694 3625 9686
3625 9684
TIME...MOT...LOC 2107Z 232DEG 15KT 3613 9689
$$
KURTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:48 PM CDT, 51 minutes earlier.
Area forecast discussion, Aug 25, 2:48 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Norman OK
248 PM CDT THU AUG 25 2016
.DISCUSSION...
A stalled front from west-central to northeast Oklahoma will be
the primary focus for convection this afternoon, this evening, and
overnight. We already have echoes on area radars, and these echoes
are all currently south of the front. This convection will likely
remain isolated and mostly non-severe. The more robust convection
is expected to form more like the storms that are now over the
Texas Panhandle, and should hold off until about 4 or 5 pm in our
forecast area.
The storms this evening will likely produce very heavy rain, and
forecast models have consistently shown the rainfall maximum
roughly along a line from Elk City to Enid, where heavy rain has
already fallen during the past few days. Flash flood guidance is
relatively low in this area, so we elected to issue a Flood Watch
this morning (for this evening and overnight). For this forecast
issuance, we will add Beckham and Washita Counties, because of a
strong signal of heavy rain in the short-range models, even
though their flood guidance is higher.
Storms should fill in from southwest/west-central Oklahoma to
north-central/northeast Oklahoma during the evening, then begin to
weaken after midnight. The storms should gradually die off as the
morning progresses on Friday.
After this event, it appears that the majority of rain will come
from isolated or scattered showers and storms occurring with weak
waves aloft, or just localized areas of lift + instability. There
is not much to go on to fine-tune the rain chances beyond tomorrow
morning, so the forecast is essentially what model guidance has
provided.
Otherwise, the forecast is relatively uneventful. Expect seasonal
temperatures, relatively high dew points, and generally light
winds (outside thunderstorms) through the middle of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 70 90 70 91 / 40 20 10 20
Hobart OK 68 91 70 93 / 50 10 20 20
Wichita Falls TX 71 92 71 93 / 10 20 10 10
Gage OK 64 88 66 92 / 70 30 20 20
Ponca City OK 69 88 70 91 / 60 40 30 20
Durant OK 72 89 71 92 / 10 40 10 30
&&
.OUN Watches/Warnings/Advisories...
OK...Flood Watch through Friday morning for OKZ006>008-011-012-
014>017-021-022.
TX...None.
&&
04/23Hazardous weather outlook, Aug 25, 1:01 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 101 PM CDT THU AUG 25 2016 OKZ004>048-050>052-TXZ083>090-261230- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 101 PM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF WESTERN AND NORTHERN OKLAHOMA LATE THIS AFTERNOON AND EVENING. LOCATION... THE SLIGHT RISK AREA RESIDES NORTH OF A HOLLIS TO BINGER TO GUTHRIE TO STILLWATER LINE. A MARGINAL RISK AREA SURROUNDS THE SLIGHT RISK AREA AND EXISTS NORTH OF A LINE FROM NEAR KNOX CITY TEXAS TO LAWTON OKLAHOMA TO NORMAN TO NEAR STROUD. TIMING.. THE GREATEST CHANCE FOR SEVERE THUNDERSTORMS TODAY WILL BE BETWEEN 4 AND 11 PM. IMPACTS... THE MAIN HAZARD WILL BE DAMAGING WIND GUSTS UP TO 80 MPH AND LOCALLY HEAVY RAINFALL. HAIL UP TO THE SIZE OF HALF DOLLARS AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS PORTIONS OF FAR NORTHWESTERN OKLAHOMA AT TIMES BEFORE 5 PM TODAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. AROUND 4 TO 5 PM THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG OR NEAR THE FRONTAL BOUNDARY THAT REMAINS STALLED ACROSS THE PANHANDLES AND WESTERN AND NORTHERN OKLAHOMA. STORMS WILL MOVE EAST AND NORTHEAST. STORMS WILL LIKELY FORM INTO ONE OR SEVERAL LINE SEGMENTS... EACH CAPABLE OF PRODUCING DAMAGING WIND GUSTS. STORMS ARE EXPECTED TO BEGIN TO WEAKEN AFTER 10 PM THIS EVENING. .FLASH FLOODING... THUNDERSTORMS THIS EVENING ARE EXPECTED TO BE EFFICIENT RAIN PRODUCERS... ESPECIALLY THOSE ROOTED TO THE FRONTAL BOUNDARY OR VARIOUS OUTFLOW BOUNDARIES. SEVERAL LOCATIONS IN WESTERN AND NORTHERN OKLAHOMA HAVE EXPERIENCED HEAVY RAINFALL OVER THE PAST FEW DAYS. ADDITIONAL HEAVY RAINFALL THIS EVENING COULD INCREASE THE CHANCES FOR FLASH FLOODING. THERE IS A FLOOD WATCH IN EFFECT FOR PORTIONS OF WESTERN AND NORTHERN OKLAHOMA. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS...ESPECIALLY IN NORTHERN OKLAHOMA...SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THERE WILL BE A DAILY CHANCE OF THUNDERSTORMS FRIDAY THROUGH NEXT WEDNESDAY. A FEW STRONG TO PERHAPS SEVERE STORMS WILL REMAIN POSSIBLE. THE PRIMARY HAZARDS WITH STORMS WILL BE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/KURTZ
In the hours before
Special weather statement, Aug 25, 2:56 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT THU AUG 25 2016
OKZ025>029-252030-
OKLAHOMA OK-GRADY OK-LINCOLN OK-MCCLAIN OK-CLEVELAND OK-
256 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKLAHOMA...
NORTHEASTERN GRADY...SOUTHWESTERN LINCOLN...NORTHWESTERN MCCLAIN AND
NORTHWESTERN CLEVELAND COUNTIES UNTIL 330 PM CDT...
AT 255 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR MIDWEST CITY TO NEAR NEWCASTLE...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
EASTERN OKLAHOMA CITY...WESTERN NORMAN...MOORE...MIDWEST CITY...
DEL CITY...NEWCASTLE...CHOCTAW...TUTTLE...HARRAH...SPENCER...JONES...
NICOMA PARK...VALLEY BROOK...STANLEY DRAPER LAKE...
TINKER AIR FORCE BASE...FOREST PARK...
SMITH VILLAGE AND WILL ROGERS AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 113 AND 130.
INTERSTATE 40 BETWEEN MILE MARKERS 151 AND 166.
INTERSTATE 44 BETWEEN MILE MARKERS 103 AND 116.
INTERSTATE 240 BETWEEN MILE MARKERS 1 AND 16.
LAT...LON 3546 9712 3546 9714 3545 9714 3519 9763
3531 9772 3560 9731 3552 9701
TIME...MOT...LOC 1955Z 234DEG 16KT 3544 9738 3528 9763
KURTZSpecial weather statement, Aug 25, 3:33 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT THU AUG 25 2016
OKZ020-252100-
PAYNE OK-
333 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PAYNE COUNTY UNTIL
400 PM CDT...
AT 331 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
RIPLEY...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
INGALLS.
LAT...LON 3616 9682 3616 9676 3610 9677 3606 9693
3612 9698 3624 9682
TIME...MOT...LOC 2031Z 232DEG 16KT 3611 9692
KURTZSpecial weather statement, Aug 25, 3:38 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 338 PM CDT THU AUG 25 2016 OKZ014-252100- ROGER MILLS OK- 338 PM CDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGER MILLS COUNTY UNTIL 400 PM CDT... AT 337 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF SWEETWATER...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS OVER 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3571 10000 3564 9975 3544 9985 3543 10000 TIME...MOT...LOC 2037Z 197DEG 8KT 3551 9999 WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 20 min |
| Aug 24, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 39 min |
| Aug 24, 7:42 PM CDT | Special Weather Statement | OUN | Kay | 33 min |
| Aug 24, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 48 min |
| Aug 24, 7:56 PM CDT | Special Weather Statement | OUN | Garfield | 34 min |
| Aug 24, 8:17 PM CDT | Special Weather Statement | OUN | Kay | 28 min |
| Aug 24, 8:28 PM CDT | Special Weather Statement | OUN | Jackson | 47 min |
| Aug 24, 8:49 PM CDT | Special Weather Statement | OUN | Greer | 26 min |
| Aug 24, 9:04 PM CDT | Special Weather Statement | OUN | Kiowa | 26 min |
| Aug 24, 9:36 PM CDT | Special Weather Statement | OUN | Kay | 39 min |
| Aug 24, 10:15 PM CDT | Areal Flood Advisory | OUN | Kay | 2 hr |
| Aug 24, 10:31 PM CDT | Special Weather Statement | OUN | Kay | 29 min |
| Aug 25, 9:45 AM CDT | Flood Watch | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Garfield and 5 more | 21 hr |
| Aug 25, 2:56 PM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| Aug 25, 3:19 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 24 min |
| Aug 25, 3:21 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 114 min |
| Aug 25, 3:33 PM CDT | Special Weather Statement | OUN | Payne | 27 min |
| Aug 25, 3:38 PM CDT | Special Weather Statement | OUN | Roger Mills | 22 min |
| Aug 25, 3:41 PM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| Aug 25, 3:44 PM CDT | Special Weather Statement | OUN | Oklahoma | 31 min |
| Aug 25, 3:45 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Aug 25, 3:47 PM CDT | Special Weather Statement | OUN | Beckham | 28 min |
| Aug 25, 4:03 PM CDT | Special Weather Statement | OUN | Roger Mills | 27 min |
| Aug 25, 4:07 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 22 min |
| Aug 25, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 47 min |
| Aug 25, 4:26 PM CDT | Tornado Warning | OUN | Beckham, Custer, Roger Mills | 34 min |
| Aug 25, 4:40 PM CDT | Special Weather Statement | OUN | Harmon | 65 min |
| Aug 25, 4:50 PM CDT | Areal Flood Advisory | OUN | Custer, Dewey, Roger Mills | 3 hr |
| Aug 25, 4:53 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 67 min |
| Aug 25, 4:54 PM CDT | Special Weather Statement | OUN | Custer | 36 min |
| Aug 25, 4:55 PM CDT | Tornado Warning | OUN | Custer, Dewey | 35 min |
| Aug 25, 4:57 PM CDT | Tornado Warning | OUN | Custer | 33 min |
| Aug 25, 5:03 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 42 min |
| Aug 25, 5:04 PM CDT | Special Weather Statement | OUN | Blaine | 26 min |
| Aug 25, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 46 min |
| Aug 25, 5:15 PM CDT | Special Weather Statement | OUN | Logan | 30 min |
| Aug 25, 5:21 PM CDT | Special Weather Statement | OUN | Beckham | 24 min |
| Aug 25, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 32 min |
| Aug 25, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 27 min |
| Aug 25, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 53 min |
| Aug 25, 5:40 PM CDT | Special Weather Statement | OUN | Blaine | 20 min |
| Aug 25, 5:44 PM CDT | Special Weather Statement | OUN | Logan | 16 min |
| Aug 25, 5:50 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 40 min |
| Aug 25, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 33 min |
| Aug 25, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 46 min |
| Aug 25, 6:05 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Aug 25, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 49 min |
| Aug 25, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 44 min |
| Aug 25, 6:34 PM CDT | Special Weather Statement | OUN | Washita | 26 min |
| Aug 25, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 35 min |
| Aug 25, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 45 min |
| Aug 25, 6:55 PM CDT | Special Weather Statement | OUN | Major | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.